MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; Ventricular (assist) bypass
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the gogear shower bag allowing fluid ingress inside was confirmed and reproduced.The gogear shower bag was returned in what appeared to be unremarkable physical condition.The bag was mounted in a sink, and water was poured onto the bag for approximately 15 minutes to induce a fluid ingress issue.The bag was then visually inspected.Fluid was observed at the base of the battery/battery clip enclosure.It appeared that the seams on the bottom of the bag had slightly loosened and allowed water to ingress slowly into the bag.The ingress was only observed at the bottom of the bag, and no fluid was noted inside of the top lid or within the controller pocket.A root cause for the reported fluid ingress was determined to be damaged seams on the bottom of the bag; however, a root cause for this damage could not be conclusively determined through this analysis.The relevant sections of the device history records for the heartmate gogear shower bag were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) and the heartmate 3 lvas patient handbook are currently available.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The ifu and patient handbook instruct the user to periodically inspect wear and carry accessories for damage or wear.These documents further state, ¿if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.¿ the ifu and patient handbook also provide instructions on using and assembling the shower bag.The ifu further warns that the shower bag must dry completely between uses.After showering, the exterior of the bag should be wiped with a clean, dry towel, and the bag should be allowed to drip dry completely before being used again.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that over the past six months, the patient experienced leaks in the shower bags when taking a shower.All zippers and clasps were secured.The patient was positive they were doing everything correct when putting the bag together and setting up the equipment.The equipment procedure was reviewed with the patient to ensure everything was correct.Batteries required drying after recent showers due to water exposure inside the shower bag.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22907502
Report Number2916596-2025-05348
Device Sequence Number21104570
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149(10)10398848(11)240708
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number10398848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite